Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2015, 7:13 PM EDT for Chatham County, Harnett County, Wake County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 7:13 PM EDT (23:13 UTC)
- Expired
- Apr 9, 2015, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 28 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:45 PM EDT | HAIL 0.5 | 1 E Apex, NC | LASTED A GOOD 5 MINUTES. |
| Apr 9, 7:59 PM EDT | HAIL 0.75 | 2 Sw Holly Springs, NC | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS52 KRAH 092313
SVRRAH
NCC037-085-183-100015-
/O.NEW.KRAH.SV.W.0015.150409T2313Z-150410T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 815 PM EDT
* AT 713 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF CARY TO 9 MILES WEST OF
FUQUAY-VARINA...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...ANGIER...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS...MORRISVILLE...SHEARON HARRIS
RESERVOIR...LAKE BENSON...DUNCAN...WILLIAM B UMSTEAD STATE PARK...
HARRIS LAKE BOAT LAUNCH...NEW HILL...RESEARCH TRIANGLE...
CARPENTER...LAKE WHEELER...MONCURE AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3591 7852 3561 7859 3552 7871 3552 7869
3551 7869 3548 7871 3548 7884 3552 7897
3554 7899 3554 7901 3562 7908 3565 7901
3587 7890 3587 7883 3593 7880 3592 7876
3594 7873
TIME...MOT...LOC 2313Z 255DEG 14KT 3581 7893 3560 7896
$$
773 follow-up statements
293
WWUS52 KRAH 092339
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT THU APR 9 2015
NCC037-085-183-100015-
/O.CON.KRAH.SV.W.0015.000000T0000Z-150410T0015Z/
CHATHAM NC-WAKE NC-HARNETT NC-
739 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN CHATHAM...WAKE AND NORTH CENTRAL HARNETT COUNTIES...
AT 737 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARY TO 9 MILES NORTH OF FUQUAY-VARINA TO 12
MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...ANGIER...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS...MORRISVILLE...SHEARON HARRIS
RESERVOIR...LAKE BENSON...DUNCAN...WILLIAM B UMSTEAD STATE PARK...
HARRIS LAKE BOAT LAUNCH...NEW HILL...RESEARCH TRIANGLE...CARPENTER...
LAKE WHEELER...MONCURE AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLASH FLOODING IS IN EFFECT UNTIL LATE THIS EVENING AS
WELL.
&&
LAT...LON 3591 7852 3561 7859 3552 7871 3552 7869
3551 7869 3548 7871 3548 7884 3552 7897
3554 7899 3554 7901 3562 7908 3565 7901
3587 7890 3587 7883 3593 7880 3592 7876
3594 7873
TIME...MOT...LOC 2337Z 260DEG 15KT 3582 7883 3573 7882 3560 7901
$$
77106
WWUS52 KRAH 100000
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT THU APR 9 2015
NCC037-100008-
/O.CAN.KRAH.SV.W.0015.000000T0000Z-150410T0015Z/
CHATHAM NC-
800 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
CHATHAM COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...
ADDITIONAL STRONG STORMS AND HEAVY RAIN ARE EXPECTED THROUGH 9 PM.
LAT...LON 3561 7859 3552 7871 3551 7869 3548 7871
3548 7884 3553 7896 3558 7892 3561 7896
3584 7888 3585 7884 3587 7853
TIME...MOT...LOC 2358Z 267DEG 13KT 3583 7874 3571 7874 3561 7892
$$
NCC085-183-100015-
/O.CON.KRAH.SV.W.0015.000000T0000Z-150410T0015Z/
WAKE NC-HARNETT NC-
800 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN WAKE AND NORTH CENTRAL HARNETT COUNTIES...
AT 758 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RDU INTERNATIONAL TO 6 MILES SOUTHEAST OF CARY TO
7 MILES WEST OF FUQUAY-VARINA...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...ANGIER...APEX...HOLLY
SPRINGS...MORRISVILLE...SHEARON HARRIS RESERVOIR...LAKE BENSON...
DUNCAN...HARRIS LAKE BOAT LAUNCH...NEW HILL...CARPENTER...LAKE
WHEELER AND WILLIAM B UMSTEAD STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLASH FLOOD WARNING IS IN EFFECT FOR WAKE COUNTY UNTIL
LATE THIS EVENING.
&&
LAT...LON 3561 7859 3552 7871 3551 7869 3548 7871
3548 7884 3553 7896 3558 7892 3561 7896
3584 7888 3585 7884 3587 7853
TIME...MOT...LOC 2358Z 267DEG 13KT 3583 7874 3571 7874 3561 7892
$$
77838
WWUS52 KRAH 100019
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT THU APR 9 2015
NCC085-183-100029-
/O.EXP.KRAH.SV.W.0015.000000T0000Z-150410T0015Z/
WAKE NC-HARNETT NC-
819 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE AND NORTH
CENTRAL HARNETT COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3561 7859 3552 7871 3551 7869 3548 7871
3548 7884 3553 7896 3558 7892 3561 7896
3584 7888 3585 7884 3587 7853
TIME...MOT...LOC 0018Z 255DEG 14KT 3583 7874 3571 7874 3561 7892
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:12 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 9, 4:12 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EDT THU APR 9 2015 .SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 355 PM THURSDAY... AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT. AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN. THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER SHORTLY AFTER DARK. THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT... SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON. SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING. ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/ DESTABILIZATION WILL BE MINIMIZED. AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME 50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA THIS EVENING. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 405 PM THURSDAY... BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR - ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC- WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON. HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 305 AM THURSDAY... THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT. THE DRIER AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE. WITH THE HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A FEW AREAS OF UPPER 30S. IT DOESNT APPEAR CONDITIONS WILL BE COLD ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES. ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A LITTLE MILDER IN THE MID 40S TO NEAR 50. FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE NORTHEAST...BUILDS TO OUR NORTH. FORECAST UNCERTAINTY GROWS RAPIDLY PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH. WE SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT MOVES INTO THE REGION. INSTABILITY LOOKS LIMITED DURING THE FIRST HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE WEEK WITH THE AFOREMENTIONED UPPER TROUGH. TEMPS SHOULD BE WITHIN A FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY... A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE... HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z... LATEST AT RWI. CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20 KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND 25 KTS BY MIDDAY-EARLY AFTERNOON FRI. THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z SAT...LATEST AT RWI AND FAY. OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION WITH A SLOWLY PASSING COLD FRONT MON-TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT THU APR 9 2015 NCZ021>025-038>043-073>078-083>086-088-089-102045- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-026>028-102045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Special weather statement, Apr 9, 5:27 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT THU APR 9 2015
NCZ023-039-040-092230-
RANDOLPH NC-CHATHAM NC-ALAMANCE NC-
527 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN RANDOLPH...
NORTHWESTERN CHATHAM AND SOUTHERN ALAMANCE COUNTIES UNTIL 630 PM
EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SILER CITY...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...PITTSBORO...SILER CITY...NORTH CAROLINA ZOO...LIBERTY...
RAMSEUR...FRANKLINVILLE...STALEY...SUTPHIN...SAXAPAHAW...HASTY...SNOW
CAMP AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3588 7926 3587 7924 3571 7918 3555 7969
3579 7983 3590 7958 3590 7954 3592 7954
3604 7926
TIME...MOT...LOC 2127Z 238DEG 31KT 3572 7962
77Special weather statement, Apr 9, 5:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU APR 9 2015
NCZ086-088-092230-
CUMBERLAND NC-HOKE NC-
533 PM EDT THU APR 9 2015
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH PEA
TO MARBLE SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...ANTIOCH...HOPE MILLS...EASTOVER...STEDMAN...
ROCKFISH...CEDAR CREEK...VANDER...SILVER CITY AND BUSHY LAKE NATURAL
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3484 7922 3501 7926 3513 7874 3488 7860
3486 7892 3489 7893 3492 7896 3495 7904
3484 7918
TIME...MOT...LOC 2132Z 259DEG 23KT 3494 7915
WSSSpecial weather statement, Apr 9, 5:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT THU APR 9 2015
NCZ040-092245-
CHATHAM NC-
550 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CHATHAM
COUNTY UNTIL 645 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PITTSBORO...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...BYNUM AND CROSSWINDS
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3574 7894 3570 7896 3562 7910 3562 7914
3561 7915 3558 7919 3558 7920 3571 7931
3586 7908 3586 7906
TIME...MOT...LOC 2149Z 233DEG 21KT 3567 7917
77Special weather statement, Apr 9, 6:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT THU APR 9 2015
NCZ041-092300-
WAKE NC-
607 PM EDT THU APR 9 2015
...A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
PORTIONS OF WESTERN WAKE COUNTY UNTIL 700 PM EDT...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS 8 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...WILLIAM B UMSTEAD STATE PARK...HARRIS LAKE BOAT
LAUNCH...NEW HILL...SHEARON HARRIS RESERVOIR...LAKE WHEELER AND
CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3572 7851 3561 7890 3560 7898 3561 7899
3575 7894 3578 7893 3596 7867
TIME...MOT...LOC 2206Z 241DEG 12KT 3571 7892
77Local storm report, Apr 9, 6:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL HOPE MILLS 34.97N 78.95W
04/09/2015 E0.88 INCH CUMBERLAND NC PUBLIC
NICKEL HAIL IN HOPE MILLS
&&
EVENT NUMBER RAH1500603
KRRLocal storm report, Apr 9, 7:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 NW LEWISVILLE 36.11N 80.43W
04/09/2015 E1.00 INCH FORSYTH NC AMATEUR RADIO
&&
EVENT NUMBER RAH1500604
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 46 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Apr 8, 8:37 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Apr 8, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 47 min |
| Apr 8, 9:49 PM EDT | Special Weather Statement | RAH | Edgecombe | 56 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 31 min |
| Apr 9, 2:29 AM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| Apr 9, 3:08 AM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Apr 9, 3:38 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Person, Randolph | 52 min |
| Apr 9, 4:22 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more | 53 min |
| Apr 9, 4:45 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 60 min |
| Apr 9, 6:27 AM EDT | Special Weather Statement | RAH | Person | 33 min |
| Apr 9, 7:16 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Apr 9, 8:07 AM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Apr 9, 3:20 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 65 min |
| Apr 9, 4:55 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 25 min |
| Apr 9, 5:06 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 114 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | RAH | Lee | 47 min |
| Apr 9, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Apr 9, 5:33 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Apr 9, 5:50 PM EDT | Special Weather Statement | RAH | Chatham | 55 min |
| Apr 9, 6:07 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 58 min |
| Apr 9, 6:49 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Apr 9, 7:03 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 3 hr |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Apr 9, 7:35 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Apr 9, 7:40 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Apr 9, 7:46 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.